Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2022, 12:39 AM EDT for Walton County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2022, 12:39 AM EDT (04:39 UTC)
- Expired
- Jul 20, 2022, 1:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
County Walton County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1084 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted.
123
WWUS82 KFFC 200439
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Wed Jul 20 2022
GAZ047-200530-
Walton GA-
1239 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Walton County
through 130 AM EDT...
At 1239 AM EDT, a strong thunderstorm was over Between, or near
Monroe, moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Ebenezer, Nicholasville, Youth, Pannell, Campton,
Herndonville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3387 8359 3385 8357 3383 8354 3365 8364
3361 8367 3372 8387 3374 8390 3383 8393
3386 8389 3390 8365
TIME...MOT...LOC 0439Z 271DEG 14KT 3379 8379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 10:16 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 10:16 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1016 PM EDT Tue Jul 19 2022 .UPDATE... Earlier widespread convection maximized by upper shortwave and diurnal instability has diminished appreciably late this evening. While overall coverage is expected to be reduced through the overnight hours, at least isolated showers and thunderstorms will remain possible through tonight given the moist environment, lingering boundaries, and proximity of aforementioned shortwave. Locally heavy rainfall remains possible in any activity overnight. RW .PREV DISCUSSION... /Issued 743 PM EDT Tue Jul 19 2022/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 329 PM EDT Tue Jul 19 2022/ .Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Wednesday Night/... The shortwave aloft will bring active weather to north and central Georgia in the short term period. Current radar loop shows scattered to numerous showers and thunderstorms across central Georgia this afternoon. More scattered to widespread diurnally driven showers and thunderstorms are anticipated to ramp back up this afternoon across the forecast area. However, north Georgia has been worked over a good bit after the wave this morning/early afternoon brought activity to the area. Satellite imagery is currently showing that there has been some clearing in cloud coverage over these areas, which may allow for sufficient heating to occur and thus destabilization of the atmosphere this afternoon. Once again, CAMS are struggling to resolve the spatial and temporal nature of showers and thunderstorms, but there does seem to be some agreement that this afternoon will return to a period of relatively active weather. While SPC's Day 1 Outlook has much of our forecast area in a Marginal Risk today, the primary hazard will be damaging winds and frequent lightning in any thunderstorms that develop. Additionally, flash flooding will remain a concern, particularly over northwest Georgia where training storms earlier today dropped several inches of rain. With this morning's sounding clocking in at 1.91" for PWATs and a moist vertical profile, there will be plenty of moisture available for periods of locally heavy rainfall within any storms that develop today. Convective activity will likely continue tonight and through the early morning hours. Tomorrow, as the shortwave slowly progresses eastward, much of the same forecast will be on tap. A brief lull in activity may occur early in the morning before activity ramps back up with daytime heating. Max high temperatures in the upper 80s to low 90s are hovering around climatological normals while low temperatures in the upper 60s to low 70s are slightly above normal. KAL LONG TERM /Thursday through Tuesday/... Looking into the long term, the first thing to note is the slight risk for portions of western central Georgia on Thursday outlined by SPC. Deep moisture will be in place across the area, with dewpoints in the mid to upper 70s and precipitable water values ranging from 1.8 to 2.2 inches across the forecast area on Thursday, and persist through much of the period. Thursday looks to place a leeside trough over the northern portion of the forecast area, which will provide additional moisture to keep PoPs higher. A front will approach the northern portion of our CWA Thursday night into Friday morning which will also fuel moisture and thus the increased pops for portions of Georgia. Will be interesting to see the interaction with the front and leeside trough but that will remain to be seen. This would allow for more widespread showers and thunderstorms across north and central Georgia. With the aforementioned deep moisture and highs increasing into the low to mid 90s on Thursday afternoon, diurnal instability is expected to be strong during the peak heating hours. SBCAPE values are forecast to increase to 4000-5000 J/kg across much of the area. A look at forecast sounding profiles indicates tall, fat CAPE - the "Hefty Chonker" of CAPE, if you will. Furthermore, DCAPE values are forecast to be above 1000 J/kg and 700-500 mid-level lapse rates are anticipated to be around 7 C/km during this time. As a result, the main threat with strong to severe storms that develop will be wind gusts with possible water-loaded microbursts. The primary storm mode will likely be multicell clusters as storms are able to develop and organize along cold pools from strong downdrafts. Surface high pressure will build over the northern Gulf of Mexico and portions of the Southeast CONUS late Friday and into Sunday. Highest PoPs are expected to be confined to central Georgia on Friday. Then, the influence on this high pressure will serve to inhibit convective development over north and central Georgia during the weekend, with PoPs being limited to slight in north Georgia and low-end chance in central Georgia during the afternoon hours each day. With the relatively lower rain chances will also come more sparse cloud coverage. As a result of this and height increases under the high pressure, afternoon high temperatures are expected to be between 3-7 degrees above climatological averages, in the mid 90s, across much of the area on Saturday and Sunday. With humid conditions and dewpoints in the 70s also expected to persist, heat index values could climb over 100 during the afternoon hours this weekend. Isolated locations could also approach 105 degrees, so the need for a Heat Advisory will need to be evaluated as we get closer in time. King/Hernandez AVIATION... 00Z Update... Sct shra/tsra remain attm, but highest coverage has largely shifted from immediate vcty of TAF sites at this time. Highest chance for impactful tsra at AHN over next few hours. An additional shra/tsra possible elsewhere, though confidence in placement is low. Areas of lower cigs to at least MVFR range with patchy reduced vsbys also possible after 10-12Z. Additional sct shra/tsra expected on Wednesday with highest coverage during afternoon. Aside from brief shifts from outflow boundaries or nearby tsra, winds will remain SW 4-8 kts. //ATL Confidence...00Z Update... Medium confidence on evening and overnight shra/tsra potential and on morning lower cig potential. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 74 92 / 40 40 30 60 Atlanta 73 90 75 92 / 30 30 20 60 Blairsville 65 85 69 87 / 40 40 30 60 Cartersville 71 90 73 92 / 40 40 30 60 Columbus 74 93 76 93 / 20 20 20 60 Gainesville 70 88 74 90 / 40 40 30 60 Macon 73 93 75 94 / 20 30 20 60 Rome 72 94 75 95 / 40 30 30 60 Peachtree City 71 91 74 92 / 30 30 20 60 Vidalia 73 92 75 93 / 20 30 20 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Jul 19, 10:06 PM EDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1006 PM EDT Tue Jul 19 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1006 PM EDT Tue Jul 19 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A couple of isolated thunderstorms will remain possible overnight. Locally heavy rainfall, lightning, and gusty winds would possible in any thunderstorm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area this week and into the weekend. Some storms could be strong to severe with strong to damaging wind gusts, frequent lightning, and heavy rainfall as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 19, 7:25 PM EDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
725 PM EDT Tue Jul 19 2022
GAZ062-200000-
Warren GA-
725 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of central Warren
County through 800 PM EDT...
At 725 PM EDT, a strong thunderstorm was over Camak, or over
Warrenton, moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Warrenton, Norwood, Camak, Reese and Mesena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3333 8267 3348 8274 3351 8261 3346 8259
3341 8255 3335 8255 3336 8253 3334 8250
3334 8245 3333 8243 3333 8242 3332 8241
3331 8239
TIME...MOT...LOC 2325Z 283DEG 17KT 3344 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 19, 7:33 PM EDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
733 PM EDT Tue Jul 19 2022
GAZ051-062-200000-
Taliaferro GA-Warren GA-
733 PM EDT Tue Jul 19 2022
...A strong thunderstorm will impact portions of northwestern Warren
and southeastern Taliaferro Counties through 800 PM EDT...
At 732 PM EDT, a strong thunderstorm was over Sharon, or near
Crawfordville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sharon, Cadley, Raytown and Barnett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3348 8274 3349 8289 3363 8282 3363 8277
3361 8275 3362 8272 3361 8272 3362 8271
3362 8269 3360 8269 3360 8266 3361 8265
3352 8261 3351 8261
TIME...MOT...LOC 2332Z 277DEG 12KT 3357 8282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 19, 8:31 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
831 PM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG 2 SSE WRAYSWOOD 33.67N 83.30W
07/19/2022 GREENE GA 911 CALL CENTER
SEVERAL TREES DOWN ALONG C M COPELAN RD.
&&
EVENT NUMBER FFC2200839
LMARLOWLocal storm report, Jul 19, 10:07 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG ZEBULON 33.10N 84.34W
07/19/2022 PIKE GA EMERGENCY MNGR
SEVERAL TREES DOWN WITHIN THE ZEBULON CITY LIMITS.
&&
EVENT NUMBER FFC2200840
LMARLOWLocal storm report, Jul 19, 10:10 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG WILLIAMSON 33.18N 84.37W
07/19/2022 PIKE GA EMERGENCY MNGR
TWO TREES DOWN WITHIN THE WILLIAMSON CITY LIMITS.
&&
EVENT NUMBER FFC2200841
LMARLOWSpecial weather statement, Jul 20, 12:39 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 AM EDT Wed Jul 20 2022
GAZ047-200530-
Walton GA-
1239 AM EDT Wed Jul 20 2022
...A strong thunderstorm will impact portions of Walton County
through 130 AM EDT...
At 1239 AM EDT, a strong thunderstorm was over Between, or near
Monroe, moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Monroe, Loganville, Social Circle, Walnut Grove, Between, Good Hope,
Jersey, Ebenezer, Nicholasville, Youth, Pannell, Campton,
Herndonville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3387 8359 3385 8357 3383 8354 3365 8364
3361 8367 3372 8387 3374 8390 3383 8393
3386 8389 3390 8365
TIME...MOT...LOC 0439Z 271DEG 14KT 3379 8379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:06 AM EDT | Special Weather Statement | FFC | Greene | 39 min |
| Jul 20, 4:14 AM EDT | Severe Thunderstorm Warning | FFC | Greene | 46 min |
| Jul 20, 5:02 AM EDT | Special Weather Statement | FFC | Taliaferro | 43 min |
| Jul 20, 5:04 AM EDT | Special Weather Statement | FFC | Wilkes | 41 min |
| Jul 20, 5:42 AM EDT | Special Weather Statement | FFC | Clarke, Oconee | 48 min |
| Jul 20, 7:27 AM EDT | Special Weather Statement | FFC | Taliaferro | 18 min |
| Jul 20, 8:25 AM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 20, 8:57 AM EDT | Special Weather Statement | FFC | Wilkes | 33 min |
| Jul 20, 9:35 AM EDT | Special Weather Statement | FFC | Wilkes | 25 min |
| Jul 20, 10:08 AM EDT | Flash Flood Warning | FFC | Oglethorpe, Wilkes | 4 hr |
| Jul 20, 10:17 AM EDT | Special Weather Statement | FFC | Taliaferro | 28 min |
| Jul 20, 3:42 PM EDT | Special Weather Statement | FFC | Wilcox | 33 min |
| Jul 20, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Telfair, Wheeler, Wilcox | 42 min |
| Jul 20, 4:32 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Jul 20, 4:44 PM EDT | Special Weather Statement | FFC | Sumter | 31 min |
| Jul 20, 5:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Jul 20, 6:10 PM EDT | Special Weather Statement | FFC | Emanuel | 35 min |
| Jul 20, 7:28 PM EDT | Special Weather Statement | FFC | Hall | 32 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.